MAUDE Adverse Event Report: ABBOTT MEDICAL REGENT HEART VALVE WITH FLEX CUFF; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL REGENT HEART VALVE WITH FLEX CUFF; HEART-VALVE, MECHANICAL
Catalog Number 23AGFN-756
Medical Device Problem Code Incomplete Coaptation (2507)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2023, a 23mm sjm regent mechanical heart valve with flex cuff was selected for implant.During the procedure, the holder handle fully inserted into the orifice at a 90 degree angle.It was noted after implanting the valve, that one of the leaflets was unable to close/coapt properly.Device was replaced with another 23mm sjm regent mechanical heart valve with flex cuff.The patient remained stable throughout the procedure.There was no clinical significant delay as the result of this event.
 
Additional Manufacturer Narrative
An event of one of the leaflets of a valve being unable to close/co-apt properly was reported.The device was returned to abbott for analysis and the investigation found that both leaflets were intact and undamaged and that the valve rotated freely.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.The root cause of the reported event could not be conclusively determined.There is no indication of a product quality issue with regards to manufacture design or labeling.
 
Event or Problem Description
It was reported that (b)(6) 2023, a 23mm sjm regent mechanical heart valve with flex cuff was selected for implant.During the procedure, the holder handle fully inserted into the orifice at a 90 degree angle.It was noted after implanting the valve, that one of the leaflets was unable to close/coapt properly.Device was replaced with another 23mm sjm regent mechanical heart valve with flex cuff.The patient remained stable throughout the procedure.There was no clinical significant delay as the result of this event.

Brand Name
REGENT HEART VALVE WITH FLEX CUFF
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL PUERTO RICO, INC. REG#2648612
20 b st caguas west park
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key17475007
Report Number2135147-2023-03464
Device Sequence Number15307508
Product Code LWQ
UDI-Device Identifier05414734006095
UDI-Public05414734006095
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number23AGFN-756
Device Lot Number8301131
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/13/2023
Supplement Date Received by Manufacturer08/21/2023
Initial Report FDA Received Date08/07/2023
Supplement Report FDA Received Date09/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown